Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 17, NWS Austin/San Antonio, TX

March 19, 2006Edwards County, Kinney County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 19, 2006, 7:06 PM CST for Edwards County, Kinney County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2006, 7:06 PM CST (01:06 UTC)
Expired
Mar 19, 2006, 7:32 PM CST
In force
26 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Edwards County, TX, Kinney County, TX

The radar

The Laughlin AFB radar (KDFX), 51 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 3:38 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2006-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1885 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2006-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1885 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
2.9
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 200107
SVREWX
TXC137-271-200145-
/O.NEW.KEWX.SV.W.0017.060320T0106Z-060320T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
706 PM CST SUN MAR 19 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  EDWARDS
  KINNEY

* UNTIL 745 PM CST

* AT 700 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED OVER EDWARDS COUNTY...AND
  MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR THE CITY OF BARKSDALE.

LAT...LON 2981 10060 2956 10058 2956 10013 2985 10009

$$
1 follow-up statement
000 
WWUS54 KEWX 200132
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 PM CST SUN MAR 19 2006

TXC137-271-200142-
/O.CAN.KEWX.SV.W.0017.000000T0000Z-060320T0145Z/
EDWARDS TX-KINNEY TX-
732 PM CST SUN MAR 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR KINNEY AND EDWARDS COUNTIES IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2981 10060 2956 10058 2956 10013 2985 10009

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 5:33 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 19, 5:33 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 PM CST SUN MAR 19 2006

.AVIATION...
SURFACE BOUNDARY ACROSS THE HILL COUNTRY WILL SLOWLY MOVE NORTH
THROUGH THE EVENING. VFR AND MVFR CIGS WILL PREVAIL THIS EVENING. ALL
LOCATIONS WILL SEE SHOWERS AND THUNDERSTORMS MAINLY DURING THE
PERIOD FROM 00Z-06Z. THE FRONT WILL MOVE THROUGH THE AREA ON
MONDAY MORNING BY 12Z WITH WINDS SHIFTING TO W-NW 15 TO 25 AND
GUSTY.

&&

.PREV DISCUSSION... (ISSUED 257 PM CST SUN MAR 19 2006)

DISCUSSION...
THIS AFTERNOON THE QUASI-STATIONARY FRONT EXTENDED FROM GIDDINGS
WESTWARD TO PANDALE. ELEVATED CONVECTION CONTINUED NORTH OF THE
FRONTAL BOUNDARY THIS AFTERNOON. SEVERE WEATHER IS EXPECTED ACROSS
THE REGION TONIGHT WHEN THE UPPER TROF CURRENTLY LOCATED OVER THE
DESERT SOUTHWEST KICKS OUT TO THE EAST NORTHEAST OVERNIGHT. LARGE
SCALE ASCENT ASSOCIATED WITH THE APPROACHING UPPER TROF WILL BREAK
THE MID-LEVEL CAP OVER THE CWFA TONIGHT. LINE OF TSTMS WILL DEVELOP
OVER THE TRANS PECOS REGION LATE THIS AFTERNOON/EVENING ALONG AND
AHEAD OF A DRYLINE/PACIFIC COLD FRONT. THE LINE OF STORMS WILL
TRAVERSE THE CWFA OVERNIGHT AND EVOLVE INTO A MCS BEFORE EXITING
THE EASTERN COUNTIES AROUND NOON MONDAY. THE MAJORITY OF THE CWFA
IS IN THE SPC SLIGHT RISK AREA OVERNIGHT. WILL INCLUDE SEVERE IN
THE FCST FOR TONIGHT. GUSTY WEST WINDS AND LOWERING DEWPOINTS WILL
FOLLOW THE FROPA. A FIRE WEATHER WATCH CONTINUES FOR MONDAY.

THE REMAINDER OF THE WORK WEEK LOOKS QUIET AND FOR THE MOST PART
DRY. ANOTHER SHORT WAVE WILL MOVE EAST ACROSS THE CENTRAL PLAINS
ON WEDNESDAY. THIS FEATURE WILL DRAG A WEAK FRONT INTO THE CWFA ON
THURSDAY SHIFTING THE WINDS AROUND TO THE NORTHEAST. A FEW SHOWERS
MAY DEVELOP OVER THE SOUTHERN COUNTIES WEDNESDAY NIGHT AS GULF
MOISTURE IS ADVECTED NORTHWARD WITH THE APPROACH OF THE SHORT WAVE
TROF. DEVELOPING SFC RIDGE WILL KEEP GULF MOISTURE AT BAY THURSDAY
THRU SATURDAY.

LOCAL STUDY INDICATED THAT GFS(X) MOS CONTINUED A COLD BIAS...SO
FCST TEMPS WILL FOLLOW THE WARMER NAM TONIGHT AND MONDAY.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BEXAR... DIMMIT...
EDWARDS... FRIO... KERR... KINNEY... MAVERICK... MEDINA... REAL...
UVALDE... VAL VERDE... AND ZAVALA.

FIRE WEATHER WATCH FROM 11 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING COUNTIES: BASTROP... BLANCO... BURNET... CALDWELL...
COMAL... DE WITT... FAYETTE... GILLESPIE... GONZALES...
GUADALUPE... HAYS... KARNES... KENDALL... LAVACA... LEE... LLANO...
TRAVIS... WILLIAMSON... AND WILSON.

&&

11/03
Hazardous weather outlook, Mar 19, 12:16 PM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1216 PM CST SUN MAR 19 2006

TXZ171>173-183>194-202>209-217>225-228-201200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1216 PM CST SUN MAR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
LATER THIS AFTERNOON AND TONIGHT ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP. THERE CONTINUES TO BE A
SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...ALONG WITH ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY DUE TO STRONG
WINDS AND LOW HUMIDITIES. RED FLAG CONDITIONS COULD LINGER INTO
MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY NEED TO BE ACTIVATED LATER THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Mar 19, 6:40 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 PM CST SUN MAR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             10 S LOMA ALTA          29.77N 100.77W
03/19/2006  M1.75 INCH       VAL VERDE          TX   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL HWY 277.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 6:28 PM CSTTornado WarningEWXVal Verde17 min
Mar 19, 7:54 PM CSTSevere Thunderstorm WarningEWXBandera, Real66 min
Mar 19, 8:41 PM CSTSevere Thunderstorm WarningEWXKerr47 min
Mar 19, 9:04 PM CSTSevere Thunderstorm WarningEWXKendall56 min
Mar 19, 9:13 PM CSTTornado WarningEWXKendall26 min
Mar 19, 9:27 PM CSTSevere Thunderstorm WarningEWXUvalde63 min
Mar 19, 9:51 PM CSTSevere Thunderstorm WarningEWXBlanco, Comal54 min
Mar 19, 10:00 PM CSTTornado WarningEWXUvalde30 min
Mar 19, 10:05 PM CSTTornado WarningEWXBlanco, Comal33 min
Mar 19, 10:11 PM CSTTornado WarningEWXHays49 min
Mar 19, 10:28 PM CSTTornado WarningEWXUvalde32 min
Mar 19, 10:43 PM CSTSevere Thunderstorm WarningEWXMedina62 min
Mar 19, 11:20 PM CSTSevere Thunderstorm WarningEWXBexar55 min
Mar 19, 11:46 PM CSTSevere Thunderstorm WarningEWXMedina14 min
Mar 19, 11:55 PM CSTSevere Thunderstorm WarningEWXFrio22 min
Mar 19, 11:59 PM CSTSevere Thunderstorm WarningEWXAtascosa43 min
Mar 20, 12:05 AM CSTSevere Thunderstorm WarningEWXDimmit25 min
Mar 20, 12:15 AM CSTSevere Thunderstorm WarningEWXBexar60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.